INFERENCE on TWO-COMPONENT MIXTURES under TAIL RESTRICTIONS
Cambridge University Press (CUP)
MetadataShow full item record
Jochmans, K., Henry, M., & Salanié, B. (2017). INFERENCE on TWO-COMPONENT MIXTURES under TAIL RESTRICTIONS. Econometric Theory, 33 (3), 610-635. https://doi.org/10.1017/S0266466616000098
© 2016 Cambridge University Press. Many econometric models can be analyzed as finite mixtures. We focus on two-component mixtures, and we show that they are nonparametrically point identified by a combination of an exclusion restriction and tail restrictions. Our identification analysis suggests simple closed-form estimators of the component distributions and mixing proportions, as well as a specification test. We derive their asymptotic properties using results on tail empirical processes and we present a simulation study that documents their finite-sample performance.
External DOI: https://doi.org/10.1017/S0266466616000098
This record's URL: https://www.repository.cam.ac.uk/handle/1810/292430
All rights reserved